Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 87, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 14, 2005, 3:39 PM EDT for Ottawa County, Ohio. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2005, 3:39 PM EDT (19:39 UTC)
- Expired
- Jun 14, 2005, 4:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Ottawa County, OH
The radar
The Cleveland radar (KCLE), 96 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:39 PM EDT | TSTM WND DMG | Genoa, OH | POWER POLES DOWN. |
| Jun 14, 3:40 PM EDT | TSTM WND DMG | Clay Center, OH | MANY TREES DOWN AND POWER OUTAGES NEAR STATE RTE 163 AND RTE 51. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 11:10 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 141938
SVRCLE
OHC143-142015-
/O.NEW.KCLE.SV.W.0086.050614T1939Z-050614T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
339 PM EDT TUE JUN 14 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SANDUSKY COUNTY IN NORTHWEST OHIO
* UNTIL 415 PM EDT
* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF LINDSEY...AND MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4145 8332 4145 8319 4144 8321 4141 8322
4141 8323 4147 8338 4150 8340 4149 8334
4147 8334
$$1 follow-up statement
000
WWUS51 KCLE 142027
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
426 PM EDT TUE JUN 14 2005
OHC123-142036-
/O.EXP.KCLE.SV.W.0087.000000T0000Z-050614T2030Z/
OTTAWA OH-
426 PM EDT TUE JUN 14 2005
...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY WILL EXPIRE AT
430 PM EDT...
TREES WERE REPORTED DOWN JUST EAST OF GENOA IN CLAY TOWNSHIP.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7PM EDT.
LAT...LON 4156 8302 4154 8288 4159 8283 4155 8279
4155 8272 4151 8270 4151 8280 4149 8283
4150 8285 4149 8296 4145 8303 4146 8333
4150 8334 4151 8340 4162 8341 4162 8312
$$
ABEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:00 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 14, 3:00 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 300 PM EDT TUE JUN 14 2005 .SHORT TERM (TGNT THRU THU)... EXPECTED T ACTIVITY HAS FINALLY GOTTEN GOING AND HAV GOTTEN RATHER BUSY. THREE BODY HAIL SPIKE OBSERVED OVER WRN LORAIN CO ABT AN HR OR SO AGO INDICATING PROBABLE LARGE HAIL. CDFNT STL WAY OUT TO THE W AND WL LIKELY SEE T ACTIVITY GOING THRU THE EVE HRS. WL CONT WITH LEFTOVER WX GROUP TO ACCOUNT FOR WATCH BOX. MOST AREAS WL SEE ONLY CHC POPS AFT 00Z. WL LIKELY SEE A LINE DVLP ALG AND E OF I-71 NEXT HR OR TWO. A SECOND WAVE OF STORMS IS LIKELY A LTTL LATER AS BNDRY APPROACHES. NICE SHORTWAVE TO DIVE SE ACRS RGN ON WED AND WL LIKELY SCT SHRA DVLP DURING THE AFT. WITH WLY FLOW THERE WL BE A LAKE SHADOW DEVELOP TO E OF KCLE. HAVE TRIED TO DRAW GRID MAPS TO REFLECT BETTER CHCS FOR PRECIP INLAND OF LERI TMRW AFT AS LAKE BREEZE COULD BE MAIN LLVL FORCING MECHANISM. LINGERING SHRA CHCS WED NGT AND THU AS COLDER ARE MOVES IN ALOFT. INSTABILITY SHRA A GOOD BET ESP DURING AFT AND EVE HRS. TEMPS WL FINALLY RETURN TO BLO NORMAL FOR THE MIDDLE PART OF THE WEEK. && .LONG TERM (THU NIGHT THROUGH TUESDAY)... ANOTHER PATTERN CHANGE IN STORE FOR THE RGN. UPPER LOW WILL MOVE E ACRS THE LWR LAKES FRI WITH A STG SFC HI BUILDING INTO THE AREA FM THE NW OVR THE WEEKEND. MODELS IN GD AGREEMENT WITH THESE FEATURE AND MODEL CONFIDENCE FAIRLY HI TDA. TEMPS A LTTL BLO NORMAL FOR THE WEEKEND WITH DRY WX EXPCTED FRI NIGHT THRU END OF PD. SEASONABLE TEMPS EXPCTED FOR THE BEGINNING OF NXT WEEK AS RETURN FLOW ON THE BACKSIDE OF HI BEGINS TO AFFECT RGN. && .AVIATION(18Z-18Z)... ACTIVE COLD FRONT STILL PUSHING EASTWARD INTO THE OHIO VALLEY REGION. UNSTABLE AIR MASS WILL RESULT IN PSBL SVR TSTM THIS AFTN AND EVE. IFR CONDS WITH PASSING OF THE FRONT DUE TO TSTMS. BEHIND THE FRONT LATER TNGT LOOK FOR MVFR CIGS WITH SOME SHWRS WHICH SHOULD LINGER INTO TUESDAY. WND SW 10 TO 20 MPH SLOWLY BECOMING WEST. HIGHER WNDS NR TSTMS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...SEVERE THUNDESTORM WATCH UNTIL 7 PM... .PA...NONE. && SHORT TERM...KUBINA LONG TERM...KUBINA AVIATION...KIELTYKA
Hazardous weather outlook, Jun 14, 7:10 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 710 AM EDT TUE JUN 14 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-150908- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 509 AM EDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS THE AREA AHEAD OF A STRONG COLD FRONT. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT AND MOVE INTO WESTERN OHIO BY EARLY AFTERNOON. THEY ARE THEN EXPECTED TO MOVE RAPIDLY EAST ACROSS THE AREA INTO EXTREME EASTERN OHIO AND NORTHWEST PENNSYLVANIA BY LATE AFTERNOON OR THIS EVENING. IT IS LIKELY THAT SOME OF THESE THUNDERSTORMS WILL BE SEVERE WITH DAMAGING WINDS BEING THE GREATEST THREAT. HAIL AND LOCALLY HEAVY RAINS MAY ALSO ACCOMPANY THE THUNDERSTORMS. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY.
In the hours before
Special weather statement, Jun 14, 11:30 AM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1130 AM EDT TUE JUN 14 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141800- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 1130 AM EDT TUE JUN 14 2005 SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. SEVERE THUNDERSTORMS WILL DEVELOP ACROSS INDIANA AND WESTERN OHIO AND MOVE EASTWARD THIS AFTERNOON. SEVERE THUNDERSTORMS MAY ALSO DEVELOP ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA IN ADVANCE OF THE MAIN SQUALL LINE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF NORTHERN OHIO UNTIL 7 PM. THE THUNDERSTORM THREAT FOR NORTHWEST PENNSYLVANIA WILL OCCUR FROM MID AFTERNOON THROUGH THE EVENING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WIND. WINDS MAY GUST IN EXCESS OF 70 MPH WITH SOME OF THE THUNDERSTORMS. LARGE HAIL IS ALSO POSSIBLE AS WELL AS AN ISOLATED TORNADO. LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING WILL OCCUR WITH THE PASSAGE OF THE STORMS. RESIDENTS OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA SHOULD PREPARE FOR THE CHANCE OF SEVERE THUNDERSTORMS...ESPECIALLY THE THREAT OF DAMAGING WINDS. KNOW WHERE TO GO IN CASE OF THREATENING WEATHER. THE SAFEST LOCATION IS THE BASEMENT OR LOWEST FLOOR OF AN INTERIOR ROOM AWAY FROM WINDOWS. KOSARIK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:58 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 34 min |
| Jun 14, 2:03 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 60 min |
| Jun 14, 2:46 PM EDT | Special Marine Warning | CLE | 59 min | |
| Jun 14, 2:59 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 24 min |
| Jun 14, 3:03 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 21 min |
| Jun 14, 3:08 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 56 min |
| Jun 14, 3:17 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 59 min |
| Jun 14, 3:35 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 55 min |
| Jun 14, 3:39 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 21 min |
| Jun 14, 3:45 PM EDT | Special Marine Warning | CLE | 60 min | |
| Jun 14, 3:49 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain | 56 min |
| Jun 14, 3:51 PM EDT | Special Marine Warning | CLE | 54 min | |
| Jun 14, 3:55 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 65 min |
| Jun 14, 3:56 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 50 min |
| Jun 14, 4:05 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 58 min |
| Jun 14, 4:35 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 56 min |
| Jun 14, 4:39 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 37 min |
| Jun 14, 4:51 PM EDT | Special Marine Warning | CLE | 54 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.